Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 34, NWS New York, NY
NWS New York, NY issued this small craft advisory at Mar 21, 2011, 3:47 PM EDT. It took effect at Mar 22, 2011, 8:00 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2011, 3:47 PM EDT (19:47 UTC)
- In effect from
- Mar 22, 2011, 8:00 AM EDT
- Expired
- Mar 22, 2011, 10:32 AM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
393 WHUS71 KOKX 211947 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 347 PM EDT MON MAR 21 2011 ...HAZARDOUS CONDITIONS INTO TUESDAY... ANZ335-338-220400- /O.CAN.KOKX.SC.Y.0033.000000T0000Z-110322T0400Z/ /O.NEW.KOKX.SC.Y.0034.110322T0800Z-110322T1600Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 347 PM EDT MON MAR 21 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO NOON EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON EDT TUESDAY. THE SMALL CRAFT ADVISORY FOR TONIGHT HAS BEEN CANCELLED. * LOCATION...NEW YORK HARBOR AND THE WESTERN LONG ISLAND SOUND. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...WINDS WILL INCREASE BEHIND A COLD FRONT TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-345-220400- /O.CAN.KOKX.SC.Y.0033.000000T0000Z-110322T1000Z/ /O.NEW.KOKX.SC.Y.0034.110322T0800Z-110322T1600Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 347 PM EDT MON MAR 21 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO NOON EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON EDT TUESDAY. * LOCATION...EASTERN LONG ISLAND SOUND...PECONIC AND GARDINERS BAYS...SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...WINDS WILL INCREASE BEHIND A COLD FRONT TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-220400- /O.EXT.KOKX.SC.Y.0033.000000T0000Z-110322T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 347 PM EDT MON MAR 21 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT TUESDAY. * LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS/WAVES...3 TO 5 FT. * TIMING...SOUTH WINDS WILL VEER TO THE NORTHWEST TUESDAY MORNING BEHIND THE PASSAGE OF A COLD FRONT. THE STRONGEST WINDS WILL BE TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JMC
3 follow-up statements
561 WHUS71 KOKX 220347 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1147 PM EDT MON MAR 21 2011 ...HAZARDOUS CONDITIONS INTO TUESDAY... ANZ350-353-355-221200- /O.CON.KOKX.SC.Y.0033.000000T0000Z-110322T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1147 PM EDT MON MAR 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT TUESDAY. * LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...NW 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 5 FT...BECOMING 4 TO 7 FT TUE MORNING...THEN SUBSIDING TO 3 TO 5 FT TUE AFTERNOON. * TIMING...WINDS WILL SHIFT NW AFTER A COLD FRONTAL PASSAGE LATE TONIGHT. HIGHEST WINDS AND SEAS WILL OCCUR DURING THE DAY ON TUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-221200- /O.CON.KOKX.SC.Y.0034.110322T0800Z-110322T1600Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1147 PM EDT MON MAR 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON EDT TUESDAY. * LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND AND THE LONG ISLAND BAYS. * WINDS...NW 15 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...WINDS WILL SHIFT NW AFTER A COLD FRONTAL PASSAGE LATE TONIGHT. HIGHEST WINDS WILL OCCUR TUE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
872 WHUS71 KOKX 220741 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 341 AM EDT TUE MAR 22 2011 ...HAZARDOUS CONDITIONS THROUGH TODAY... ANZ350-353-355-221600- /O.EXT.KOKX.SC.Y.0033.000000T0000Z-110322T2000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 341 AM EDT TUE MAR 22 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK POINT NY AND OUT 20 NM. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET. * TIMING...WINDS WILL INCREASE LATE THIS MORNING. HIGHEST WINDS AND SEAS WILL OCCUR DURING THE DAY BEFORE DIMINISHING LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-340-345-221600- /O.EXT.KOKX.SC.Y.0034.110322T1200Z-110322T1800Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 341 AM EDT TUE MAR 22 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 2 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 2 PM EDT THIS AFTERNOON. * LOCATION...NEW YORK HARBOR...WESTERN LONG ISLAND SOUND AND THE LONG ISLAND BAYS. * WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * TIMING...WINDS WILL INCREASE LATE THIS MORNING BEFORE DIMINISHING LATE THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR THROUGHOUT THE DAY TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-221600- /O.EXT.KOKX.SC.Y.0034.110322T1200Z-110322T2000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- 341 AM EDT TUE MAR 22 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON. * LOCATION...EASTERN LONG ISLAND SOUND. * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...WINDS WILL INCREASE LATE THIS MORNING BEFORE DIMINISHING LATE THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR THROUGHOUT THE DAY TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
470 WHUS71 KOKX 221432 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1032 AM EDT TUE MAR 22 2011 ANZ335-338-340-345-221545- /O.CAN.KOKX.SC.Y.0034.000000T0000Z-110322T1800Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1032 AM EDT TUE MAR 22 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS...THEREFORE THE ADVISORY HAS BEEN DISCONTINUED. $$ ANZ330-221545- /O.CAN.KOKX.SC.Y.0034.000000T0000Z-110322T2000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- 1032 AM EDT TUE MAR 22 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS...THEREFORE THE ADVISORY HAS BEEN DISCONTINUED. $$ ANZ350-353-355-221545- /O.CAN.KOKX.SC.Y.0033.000000T0000Z-110322T2000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1032 AM EDT TUE MAR 22 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS...THEREFORE THE ADVISORY HAS BEEN DISCONTINUED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 21, 3:44 PM EDT, 3 minutes earlier.
Area forecast discussion, Mar 21, 3:44 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
344 PM EDT MON MAR 21 2011
.SYNOPSIS...
A COLD FRONT AND LOW PRESSURE MOVES TO THE EAST TONIGHT. HIGH
PRESSURE BUILDS DOWN FROM CANADA INTO TUESDAY NIGHT. A STORM SYSTEM
THEN BRINGS UNSETTLED WEATHER INTO THURSDAY NIGHT. ANOTHER CANADIAN
HIGH PRESSURE THEN BUILDS IN THROUGH THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
COMPLEX STORM SYSTEM IMPACTS THE AREA INTO THIS EVENING...BEFORE
MOVING EAST OVERNIGHT. WARM FRONT LOOKS TO REMAIN JUST SOUTH OF THE
AREA...WITH OCCLUDED FRONT PASSING ACROSS THE INTERIOR THIS
EVENING. PLENTY OF DRY AIR ALOFT AS WITNESSED BY WATER VAPOR
IMAGERY. HOWEVER...LINGERING LOW CLOUDS SHOULD SCOUR OUT AS THE
NIGHT PROGRESSES IN NORTHWEST FLOW. PATCHY FOG POSSIBLE AS WELL
THIS EVENING.
THIS SYSTEM DEPARTS TO THE EAST AS LOW PRESSURE DEEPENS NEAR CAPE COD
TONIGHT. BUILDING RIDGE NOTED AT ALL LEVELS.
WILL ACCEPT MOS GUIDANCE...AND A BLEND WILL BE USED OVERNIGHT.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
MAIN SYSTEM THROUGH THIS TIME FRAME IMPACTS CWA DIRECTLY FROM EARLY
WED MORNING INTO THURSDAY MORNING. BASED ON DETAILED ANALYSIS OF
ENSEMBLES/GLOBAL/OPERATIONAL MODELS...WILL FOLLOW CLOSELY WITH 12Z
GFS FOR OVERALL TRACK OF THIS SYSTEM. WILL NOT TOTALLY DISCOUNT
NAM/WRF HOWEVER...WITH MAYBE A 75 TO 25 PERCENT SPLIT IN THE TWO
SOLUTIONS. NAM IS DEEPER...SLOWER WITH MID/UPPER LEVEL TROUGH AND
SFC LOW.
CANADIAN HIGH PRESSURE BUILDS DOWN FROM CANADA TUESDAY.
ALOFT...RIDGING WILL GIVE WAY TO UPSTREAM UPPER MID WEST TROUGH.
THIS TROUGH TRAVERSES EAST THROUGH THE PERIOD...WITH LOWERING
HEIGHTS ACROSS THE NORTHEAST.
FOR TUESDAY...MORNING SUNSHINE WILL GIVE WAY TO INCREASING MID AND
HIGH CLOUDS THAT WILL ADVANCE FROM THE WEST OUT AHEAD OF THE TROUGH.
DECENT MIXING DEPTH AND TEMPS AROUND -2 TO -4 AT H850 HPA WOULD
SUGGEST MAX TEMPS AROUND 50 OR IN THE 50S.
CLOUDS LOWER AND THICKEN TUESDAY NIGHT AS A WARM FRONT...WARM AIR
ADVECTION...ASSOCIATED LIFT AND PRECIP ENCROACHES ON THE AREA.
TEMPS SHOULD FALL CLOSE TO SEASONAL NORMS...UPPER 20S INTERIOR AND
MID 30S NEAR THE COAST.
SFC LOW QUICKLY MOVES FROM THE OHIO RIVER VALLEY TO JUST OFF THE MID
ATLANTIC COAST FROM WED MORNING THROUGH THURSDAY MORNING.
IT IS AT THIS TIME THAT WE SHOULD OBSERVE WINTRY PRECIP...WITH
BORDERLINE TEMPS ALOFT AND AT THE SFC. AMPLE LIFT...AND CHILLY AIR
IN PLACE WILL MAKE FOR AN INTERESTING YET CHALLENGING FORECAST.
IN SPITE OF THE LATE MARCH DATE...LATEST RUN OF THE NAM/WRF WOULD
SUPPORT SNOW ACROSS MUCH IF NOT ALL OF THE CWA. HIGHEST CONFIDENCE
IN ACCUMULATING SNOWFALL WOULD BE ACROSS THE INTERIOR...MAINLY SRN
CT AND THE LOWER HUDSON VALLEY. AT THIS TIME...I CANNOT RULE OUT
WARNING LEVEL SNOWFALL FOR AT LEAST SOME PORTION OF THE CWA AS THE
LOW PASSES SOUTH. ADVISORY SNOWS FURTHER SOUTH...BUT MUCH LESS
LIKELY NEAR THE COAST. GFS WEAKER...WARMER AND QUICKER WITH
OVERALL SYSTEM...KEEPING AMOUNTS DOWN.
WARMER SFC TEMPS ON TUESDAY AND INTO TUESDAY NIGHT MAY PREVENT
SNOW FROM STICKING AT THE ONSET...ESPECIALLY NEAR THE COAST.
TEMPS RISE LITTLE IN CLOUDS AND PRECIP WEDNESDAY...WITH READINGS
LIKELY TO HOLD IN THE 30S.
BY WED NIGHT AND THURSDAY...TEMPS ALOFT COOL FURTHER...SO ANY
LINGERING PRECIP WOULD BE IN THE FORM OF SNOW AT THAT TIME.
WHEN ALL IS SAID AND DONE THURSDAY...COULD SEE UP TO 6 INCHES OF
SNOW ACROSS PORTIONS OF THE INTERIOR. 1 TO 4 INCHES POSSIBLE AS
YOU HEAD CLOSER TO THE COAST...WITH LITTLE OR NO SNOW ACCUM NEAR
THE COAST...NYC METRO.
ANY PRECIP TAPERS OFF THURSDAY AFTERNOON AS THE SFC LOW SCOOTS
WELL OFFSHORE...WITH WRAP AROUND MOISTURE AND PRECIP MOVING ACROSS
SE MASS BY THAT TIME.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
12Z GFS ENSEMBLES SUPPORT THE GFS/ECMWF PATTERN EVOLUTION SO THE
FCST IS BASED ON GMOS WITH SLIGHT ADJUSTMENTS.
GENERAL NW FLOW REGIME AS H5 LOW SETS UP OVER NERN CANADA. LINGERING
DEFORMATION ZONE PCPN ENDS THU NIGHT. THERMAL FIELDS YIELD MAINLY
SNOW INTERIOR AND RASN CHANGING TO SNOW ALONG THE COASTS. PCPN
AMOUNTS LESS THAN 1/4 INCH THU NIGHT WITH LIGHT RATES.
CAA ON FRI IN NW FLOW. SCT-BKN CU POSSIBLE WITH PERHAPS IN ISOLD
SHSN. NO POPS YET UNTIL THE MESOSCALE DATA ARRIVES IN ORDER TO GET A
BETTER HANDLE ON THE THERMODYNAMICS.
W TO E THERMAL GRADIENT SETS UP ACROSS THE SRN MIDATLANTIC FOR SAT
AND SUN. THIS KEEPS H85 TEMPS BELOW ZERO THRU THE ENTIRE PERIOD.
MIXING HOWEVER WILL ONLY LIMIT TEMPS TO ABOUT 5 DEGREES BELOW CLIMO
ON SAT. SUN COULD GO BOTH WAYS. AS LOW PRES DEVELOPS ALONG THE
FRONTAL BOUNDARY...THE NRN EDGE OF THE PCPN SHIELD WILL ATTEMPT TO
INFILTRATE THE CWA. THIS PRESENTS A PROBLEM WITH A DETERMINISTIC
FCST. IF THERE IS PCPN...COLDER TEMPS CAN BE EXPECTED...IF DRY GOOD
MIXING WILL RESULT IN TEMPS SIMILAR TO SAT. BASED ON TEMPS
ALOFT...ANY PCPN GENERALLY SNOW INTERIOR AND RASN COAST. GMOS POPS
HAVE BEEN LIMITED TO SLIGHT CHANCE FOR THE SUN THRU MON PERIOD BASED
ON MODELS GENERALLY FAVORING A SRN SOLUTION. TEMPS HAVE BEEN
ADJUSTED TOWARDS THE COLDER 2M TEMPS HOWEVER TO ACCOUNT FOR THE
POSSIBILITY OF PCPN.
HIGH PRES BUILDS IN BEHIND THE DEPARTING SYSTEM LATE MON WITH DRY
WEATHER BY MON NIGHT.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
A WARM FRONT WILL APPROACH THE REGION BUT STAY SOUTH OF MOST
TERMINALS. OCCLUDED FRONT WILL MOVE THROUGH DURING THIS EVENING.
LOW CIGS/VSBYS REMAIN EVEN THOUGH STEADY PRECIP ENDED AS NEARLY
SATURATED LOW LEVELS REMAIN WITH THE SE FLOW. THE CONDITIONS ARE
MOSTLY IFR TO LOCALLY SUB-IFR.
THE WINDS WILL CONTINUE TO VEER BY EARLY EVENING TO S AND SW.
EVENTUALLY WINDS SHIFT FURTHER WEST WITH FRONTAL PASSAGE THIS
EVENING. THERE IS SOME FOG POTENTIAL TONIGHT WITH PRESSURE
GRADIENT WEAKENING BEFORE COLDER AND DRIER AIR ENTERS. KEPT VSBYS
AT 2-3 SM FOR THE EVENING WITH LOCALLY LOWER VSBYS. MVFR MIGHT BE
A LITTLE OPTIMISTIC AT THIS POINT FOR THE EVENING WITH A CHANCE
THAT SUB-MVFR CONDITIONS COULD LAST LONGER. VFR EVENTUALLY BY
LATE TONIGHT AND INTO EARLY TUESDAY AS WINDS START TO GUST AS THEY
TURN MORE NW. GUSTS WILL BE MOSTLY BETWEEN 20 AND 25 KT FOR
TUESDAY.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: UNCERTAINTY WITH WHEN CONDITIONS GET FROM
IFR TO MVFR. LOW CONFIDENCE ON TIMING OF CIG/VSBY TRANSITION THE
REST OF THE AFTERNOON AND EARLY TONIGHT AND TIMING OF WIND SHIFT
WITH FRONT.
KJFK FCSTER COMMENTS: UNCERTAINTY WITH WHEN CONDITIONS GET FROM
IFR TO MVFR. LOW CONFIDENCE ON TIMING OF CIG/VSBY TRANSITION THE
REST OF THE AFTERNOON AND EARLY TONIGHT AND TIMING OF WIND SHIFT
WITH FRONT.
KLGA FCSTER COMMENTS: UNCERTAINTY WITH WHEN CONDITIONS GET FROM
IFR TO MVFR. LOW CONFIDENCE ON TIMING OF CIG/VSBY TRANSITION THE
REST OF THE AFTERNOON AND EARLY TONIGHT AND TIMING OF WIND SHIFT
WITH FRONT.
KTEB FCSTER COMMENTS: UNCERTAINTY WITH WHEN CONDITIONS GET FROM
IFR TO MVFR. LOW CONFIDENCE ON TIMING OF CIG/VSBY TRANSITION THE
REST OF THE AFTERNOON AND EARLY TONIGHT AND TIMING OF WIND SHIFT
WITH FRONT.
KHPN FCSTER COMMENTS: UNCERTAINTY WITH WHEN CONDITIONS GET FROM
SUB-IFR TO IFR AND THEN TO MVFR. LOW CONFIDENCE ON TIMING OF
CIG/VSBY TRANSITION THE REST OF THE AFTERNOON AND EARLY TONIGHT AND
TIMING OF WIND SHIFT WITH FRONT.
KISP FCSTER COMMENTS: UNCERTAINTY WITH WHEN CONDITIONS GET FROM
IFR TO MVFR. OCCASIONAL SUB-IFR POSSIBLE. LOW CONFIDENCE ON TIMING
OF CIG/VSBY TRANSITION THE REST OF THE AFTERNOON AND EARLY TONIGHT
AND TIMING OF WIND SHIFT WITH FRONT.
OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
TUE AFTERNOON...VFR WITH GUSTY NW WINDS.
TUE NIGHT...SUB-VFR POSSIBLE LATE FOR WESTERN TERMINALS.
WED-WED NIGHT...SUB-VFR. SNOW POSSIBLE ACROSS INTERIOR AT ONSET...
OTHERWISE...RAIN. GUSTY EASTERLY WINDS POSSIBLE.
THU...SUB-VFR POSSIBLE IN RAIN/SNOW.
FRI...VFR. GUSTY NW WINDS POSSIBLE.
SAT...VFR.
&&
.MARINE...
AS A COMPLEX STORM SYSTEM PASSES OVER THE WATERS THIS
EVENING...WINDS WILL DIMINISH. HOWEVER...THIS STORM SYSTEM MOVES
EAST...AS LOW PRESSURE DEEPENS NEAR CAPE COD. NORTHWEST FLOW WILL
INCREASE ONCE AGAIN AS THE AIR ALOFT COOLS. THIS SHOULD RESULT IN
GUSTS NEAR 25 KTS MOST IF NOT ALL WATERS BY SUNRISE.
WILL THUS END THE SCA FOR SURROUNDING HARBORS/BAYS AND SOUND...BUT
ISSUE A NEW SCA STARTING TUE AM. SEAS WILL REMAIN ROUGH OR OVER 5
FEET OVER THE OCEAN WATERS...SO SCA REMAINS UP THERE.
SCA WINDS ABATE TUESDAY AFTERNOON...SO SCA NOT LIKELY TO EXTEND
BEYOND 18Z OR SO FOR BAYS/HARBORS AND SOUND. SCA REMAIN OVER HOWEVER
OVER THE OCEAN.
WINDS TEMPORARILY DIMINISH TUESDAY NIGHT AS HIGH PRESSURE BUILDS WELL
TO THE NORTH. HOWEVER...WINDS TURN TO THE NORTHEAST AND INCREASE
WEDNESDAY AS ANOTHER STORM SYSTEM APPROACHES...THEN PASSES JUST
SOUTH OF THE WATERS WEDNESDAY NIGHT. WINTRY WEATHER EXPECTED WITH
THIS SYSTEM.
THIS AREA OF LOW PRESSURE DEEPENS AS IT MOVES TO THE EAST OF THE
WATERS THURSDAY...SO AN ACTIVE PERIOD EXPECTED OVER THE WATERS
THROUGH THURSDAY.
SEA/WAVE FORECAST WILL REFLECT LATEST WAVE WATCH III OUTPUT...ALONG
WITH LOCAL BUOY CLIMO THRU THURSDAY.
SCA SEAS WILL LINGER ON THE OCEAN THU NIGHT INTO FRI. NW FLOW WILL
RESULT IN MARGINAL SCA CONDITIONS ON SAT. WINDS STRENGTHEN SUN AND
MON AS LOW PRES DEEPENS OVER THE ATLANTIC.
&&
.HYDROLOGY...
DRY TONIGHT AND TUESDAY. THE NEXT CHANCE FOR SIGNIFICANT
PRECIPITATION OF AT LEAST HALF AN INCH OCCURS FROM WEDNESDAY
MORNING THROUGH WED NIGHT. PRECIPITATION MAY LINGER INTO THURSDAY.
&&
.TIDES/COASTAL FLOODING...
ASTRONOMICALLY HIGH TIDES TONIGHT. ALL MODELS HOWEVER...INCLUDING
SURGE ENSEMBLES...PROG DIMINISHING SURGE AND AS A RESULT KEEPING ALL
GAGES JUST BELOW MINOR BENCHMARKS. NO COASTAL FLOODING IS THEREFORE
EXPECTED TONIGHT.
THE WED NIGHT HIGH TIDE CYCLE CONTINUES TO BE FLAGGED BY THE DATA AS
A PERIOD TO WATCH FOR MINOR COASTAL FLOODING. TIDAL DEPARTURES OF 1
1/4 TO 1 1/2 FT REMAIN THE CRITERIA NEEDED FOR MINOR. LATEST GFS
SURGE GUIDANCE SUGGESTS THAT LEVELS WILL PEAK JUST BELOW BENCHMARKS.
THE GFS WIND FIELD HOWEVER IS LIGHTER THAN THE NAM. IN ADDITION...A
BETTER HANDLE OF THE ANOMALY...WHICH COULD BE A CRITICAL
FACTOR...CAN BE EXPECTED AS THE EVENT DRAWS CLOSER. THE POTENTIAL
FOR COASTAL FLOODING THEREFORE REMAINS FOR THE PERIOD.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM TO NOON EDT TUESDAY FOR ANZ330-
335-338-340-345.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ANZ350-353-355.
&&
SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...JMC
AVIATION...JM
MARINE...JMC/PW
HYDROLOGY...PW
TIDES/COASTAL FLOODING...JMCHazardous weather outlook, Mar 21, 11:17 AM EDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 1117 AM EDT MON MAR 21 2011 ANZ330-335-338-340-345-350-353-355-CTZ005-009>012-NJZ002-004-006- 103>108-NYZ067>075-078>081-176>179-221145- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 1117 AM EDT MON MAR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ006>008-221145- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- 1117 AM EDT MON MAR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT. SNOW...MIXED WITH RAIN...WILL TAPER OFF DURING THE AFTERNOON. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE ANTICIPATED. SOME HIGHER ELEVATIONS MAY OBSERVE 4 INCHES OF SNOWFALL ACCUMULATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Mar 21, 11:15 AM EDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1115 AM EDT MON MAR 21 2011 CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-078-080-176>179- 211815- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 1115 AM EDT MON MAR 21 2011 THE BULK OF THE PRECIPITATION WILL CONTINUE TO WIND DOWN. SOME LINGERING LIGHT RAIN...OR SNOW IS EXPECTED INTO THE EARLY AFTERNOON HOURS. NYZ079-081-211815- NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1115 AM EDT MON MAR 21 2011 A MIX OF SNOW AND RAIN CAN BE EXPECTED THROUGH NOON OR 1 PM. MINOR SNOW ACCUMULATIONS ARE POSSIBLE ON GRASSY SURFACES. ANY LINGERING MIX WILL CHANGE TO ALL RAIN BEFORE ENDING DURING THE AFTERNOON. CTZ010>012-211815- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- 1115 AM EDT MON MAR 21 2011 A MIX OF SNOW AND RAIN CAN BE EXPECTED THROUGH NOON OR 1 PM. MINOR SNOW ACCUMULATIONS ARE POSSIBLE ON GRASSY SURFACES. ANY LINGERING MIX WILL CHANGE TO ALL RAIN BEFORE ENDING DURING THE AFTERNOON. CTZ006>008-211815- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- 1115 AM EDT MON MAR 21 2011 SNOW...MIXED WITH RAIN...WILL TAPER OFF AFTER 1 OR 2 PM. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE ANTICIPATED. SOME HIGHER ELEVATIONS MAY OBSERVE 4 INCHES OF SNOWFALL ACCUMULATIONS. ANY LINGERING MIX WILL CHANGE TO ALL RAIN BEFORE ENDING LATER THIS AFTERNOON.
Special weather statement, Mar 21, 12:58 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1258 PM EDT MON MAR 21 2011 CTZ005>007-009>011-NJZ002-004-006-103>108-NYZ067>075-078>081- 176>179-211815- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN- EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION- EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 1258 PM EDT MON MAR 21 2011 ONLY LINGERING LIGHT RAIN OR DRIZZLE IS EXPECTED FROM TIME TO TIME FOR THE REMAINDER OF THE AFTERNOON. CTZ008-012-211815- NORTHERN NEW LONDON-SOUTHERN NEW LONDON- 1258 PM EDT MON MAR 21 2011 THE SIGNIFICANT WINTRY PRECIPITATION WILL TAPER OFF BY 2 PM. THEREAFTER...ONLY LINGERING LIGHT RAIN OR DRIZZLE IS EXPECTED FROM TIME TO TIME FOR THE REMAINDER OF THE AFTERNOON.
Nearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.